Alert archive / Wisconsin / Severe Thunderstorm Warnings in 2000
Severe Thunderstorm Warning 134, NWS La Crosse, WI
NWS La Crosse, WI issued this severe thunderstorm warning at Aug 26, 2000, 4:04 AM CDT for Buffalo County, Trempealeau County, Wisconsin. It was in force for 56 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline the Iowa Environmental Mesonet reconstructed for it; the warning itself named whole counties.
The facts
- Issued
- Aug 26, 2000, 4:04 AM CDT (09:04 UTC)
- Expired
- Aug 26, 2000, 5:00 AM CDT
- In force
- 56 min
- Issued by
- NWS La Crosse, WI
- Area
- Whole counties; the outline is the Mesonet’s reconstruction
Counties Buffalo County, WI, Trempealeau County, WI
The watch it was issued in
The SPC watch in force over the same counties when this warning went out.
| Issued | Product | Office | Lasted |
|---|---|---|---|
| Aug 26, 4:00 AM CDT | Severe Thunderstorm Watch | SPC | 4 hr |
The nearest sounding before it
Minneapolis, MN (KMPX), launched 00:00Z, 9.1 hours before the alert went out and 178 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 723 J/kg
- Mixed-layer CIN
- -258 J/kg
- Mixed-layer LCL
- 1416 m above ground
- 0-6 km bulk shear
- 37 kt
- 0-1 km storm-relative helicity
- 28 m²/s²
- 0-3 km storm-relative helicity
- 133 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 2.3
The text
As transmitted, in the capitals the NWS used until 2016.
000 WUUS53 KARX 260905 SVRLSE WIC011-121-261000- BULLETIN - IMMEDIATE BROADCAST REQUESTED SEVERE THUNDERSTORM WARNING NATIONAL WEATHER SERVICE LA CROSSE WI 404 AM CDT SAT AUG 26 2000 THE NATIONAL WEATHER SERVICE IN LA CROSSE HAS ISSUED A * SEVERE THUNDERSTORM WARNING FOR... SOUTHERN BUFFALO COUNTY IN WEST CENTRAL WISCONSIN SOUTHERN TREMPEALEAU COUNTY IN WEST CENTRAL WISCONSIN * UNTIL 500 AM CDT * AT 404 AM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A SEVERE THUNDERSTORM 6 MILES NORTH OF FOUNTAIN CITY...OR ABOUT 10 MILES WEST OF ARCADIA...MOVING SOUTHEAST AT 25 MPH. * THE SEVERE THUNDERSTORM IS EXPECTED TO BE... NEAR GALESVILLE AT 435 AM CDT LARGE DESTRUCTIVE HAIL IS THE MAIN THREAT WITH THESE STORMS. FOR YOUR PROTECTION...SEEK SHELTER IN A STURDY BUILDING AND STAY AWAY FROM WINDOWS. RRS LAT...LON 4431 9170 4416 9183 4400 9143 4411 9115
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS La Crosse, WI wrote its last area forecast discussion before this severe thunderstorm warning went out at Aug 26, 2:30 AM CDT, 1 hour 34 minutes earlier.
Area forecast discussion, Aug 26, 2:30 AM CDT, 1 hour 34 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE LA CROSSE WI 230 AM CDT SAT AUG 26 2000 MAIN CONCERN WILL BE PRECIPITATION CHANCES. WEAK BOUNDARY WAS ACROSS CENTRAL MINNESOTA INTO WEST CENTRAL WISCONSIN WAS SLOWLY SINKING TO THE SOUTH. WATER VAPOR IMAGERY SHOWS DARKENING AREA CUTTING INTO EAST CENTRAL MINNESOTA. AT 07Z...KARX RADAR INDICATED STRONG TO SEVERE THUNDERSTORMS JUST WORKING INTO WEST CENTRAL WISCONSIN AHEAD OF THE JET. STORM TOP DIVERGENCE OVER 100 MPH IN VELOCITY DATA ON STRONGEST STORMS. OTHER SCATTERED THUNDERSTORM ACTIVITY STRETCHED EAST INTO CENTRAL WISCONSIN. SOUNDINGS INDICATED 1000 TO 2500 J/KG VALUES OF CAPE ACROSS THE FORECAST AREA EARLY THIS MORNING. ETA 00Z RUN FORECASTS JET PUSH TO THE SOUTHEAST EARLY THIS MORNING WITH MOST OF THE ASSOCIATED UPPER LEVEL DIVERGENCE INTO EASTERN WISCONSIN BY 12Z. LOOKING AT Q-VECTOR CONVERGENCE...500-300 MB LAYER HAS BEST FORCING BETWEEN 06Z AND 12Z. IN THE 850-700 MB LAYER...BEST FORCING IS GENERALLY INTO EASTERN WISCONSIN AND NORTHERN ILLINOIS BY 12Z. LOOKING IN OUTER PERIODS...LOW LEVEL FORCING SEEN AT 28/12Z IN THE 850 TO 700 MB LAYER ACROSS SOUTHEAST MINNESOTA AND NORTHEAST IOWA. PRECIPITABLE WATER VALUES ARE PUSHED UP CLOSE TO 2.0 INCHES BY 28/12Z AS FLOW RETURNS BEHIND HIGH CENTER. SURFACE PRESSURE GRADIENT VALUES FALL BELOW 5 TONIGHT...AS HIGH RIDGE AXIS SLIDES ACROSS THE AREA. EXPECT SHOWERS AND THUNDERSTORMS TO PUSH TO THE SOUTHEAST THIS MORNING...FOLLOWING THE CURRENT TRENDS. SOME THUNDERSTORMS MAY BE SEVERE WITH LARGE HAIL AND STRONG WINDS. WITH WINDS DROPPING OFF AND GENERALLY CLEAR SKIES...EXPECT FOG TO DEVELOP OVERNIGHT. ETA/AVN BOTH BRING WEAK TO MODERATE LOW LEVEL FORCING INTO WESTERN SECTIONS BY SUNDAY NIGHT. WILL INTRODUCE A CHANCE OF SHOWERS AND THUNDERSTORMS IN WESTERN CUTS...AND ENTIRE AREA ON MONDAY. .LSE...NONE. NELSON
In the hours before
Local storm report, Aug 26, 3:32 AM CDT, 32 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE LA CROSSE WI
332 AM CDT SAT AUG 26 2000
TIME(CDT) .....CITY LOCATION.....STATE ...EVENT/REMARKS...
...COUNTY LOCATION....
0325 AM WABASHA MN 0.75 INCH HAIL
08/26/00 WABASHA REPORTED BY DISPATCH
NELSONLocal storm report, Aug 26, 3:51 AM CDT, 13 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE LA CROSSE WI
351 AM CDT SAT AUG 26 2000
TIME(CDT) .....CITY LOCATION.....STATE ...EVENT/REMARKS...
...COUNTY LOCATION....
0332 AM ALMA WI 1.00 INCH HAIL
08/26/00 BUFFALO REPORTED BY SPOTTER
NELSONThe office that day
Everything else NWS La Crosse, WI issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Aug 26, 2:55 AM CDT | Severe Thunderstorm Warning | ARX | Buffalo | 65 min |
| Aug 26, 4:45 AM CDT | Severe Thunderstorm Warning | ARX | La Crosse | 60 min |
Nearby
Severe Thunderstorm Warnings in Wisconsin, 2000Every severe thunderstorm warning in 2000
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive.